Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 313, NWS Shreveport, LA

December 9, 2012Bienville Parish, Jackson Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 9, 2012, 8:44 PM CST for Bienville Parish, Jackson Parish, Winn Parish, Louisiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2012, 8:44 PM CST (02:44 UTC)
Expired
Dec 9, 2012, 9:30 PM CST
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Jackson Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 8:45 PM CSTTSTM WND DMGJonesboro, LATREES DOWN ON THE WEST SIDE OF TOWN.
Dec 9, 8:55 PM CSTTSTM WND DMGQuitman, LATREE REPORTED DOWN ON A MOBILE HOME.
Dec 9, 9:10 PM CSTTSTM WND DMG5 Ne Jonesboro, LATREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 5:47 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS54 KSHV 100244
SVRSHV
LAC013-049-127-100330-
/O.NEW.KSHV.SV.W.0313.121210T0244Z-121210T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 PM CST SUN DEC 9 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  NORTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 930 PM CST

* AT 840 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF JONESBORO...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HODGE...EAST HODGE...NORTH HODGE AND QUITMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3245 9257 3222 9245 3210 9291 3229 9290
TIME...MOT...LOC 0244Z 237DEG 31KT 3222 9280

$$

20
3 follow-up statements
491 
WWUS54 KSHV 100300
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST SUN DEC 9 2012

LAC013-127-100310-
/O.CAN.KSHV.SV.W.0313.000000T0000Z-121210T0330Z/
BIENVILLE LA-WINN LA-
900 PM CST SUN DEC 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR WINN AND BIENVILLE PARISHES IS
CANCELLED...

LAT...LON 3214 9275 3215 9281 3217 9282 3218 9280
      3221 9280 3224 9277 3235 9278 3245 9257
      3222 9245
TIME...MOT...LOC 0300Z 237DEG 31KT 3230 9262

$$

LAC049-100330-
/O.CON.KSHV.SV.W.0313.000000T0000Z-121210T0330Z/
JACKSON LA-
900 PM CST SUN DEC 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JACKSON PARISH...

AT 857 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EAST HODGE...
OR NEAR JONESBORO...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3214 9275 3215 9281 3217 9282 3218 9280
      3221 9280 3224 9277 3235 9278 3245 9257
      3222 9245
TIME...MOT...LOC 0300Z 237DEG 31KT 3230 9262

$$

20
472 
WWUS54 KSHV 100312
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CST SUN DEC 9 2012

LAC049-100330-
/O.CON.KSHV.SV.W.0313.000000T0000Z-121210T0330Z/
JACKSON LA-
912 PM CST SUN DEC 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JACKSON PARISH...

AT 910 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED OVER JACKSON PARISH...OR 13 MILES NORTHEAST
OF JONESBORO...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3217 9264 3241 9266 3245 9257 3222 9245
TIME...MOT...LOC 0312Z 237DEG 31KT 3236 9252

$$

20
844 
WWUS54 KSHV 100326
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CST SUN DEC 9 2012

LAC049-100336-
/O.EXP.KSHV.SV.W.0313.000000T0000Z-121210T0330Z/
JACKSON LA-
926 PM CST SUN DEC 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON PARISH WILL 
EXPIRE AT 930 PM CST...

LAT...LON 3217 9264 3241 9266 3245 9257 3222 9245
TIME...MOT...LOC 0326Z 237DEG 31KT 3242 9240

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 6:21 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 9, 6:21 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CST SUN DEC 9 2012

.DISCUSSION...
HAVE UPDATED THE FORECAST FOR ADDITION OF SEVERE TSTM WATCH 678
UNTIL MIDNIGHT. POPS ALSO ADJUSTED FOR THE BACK EDGE OF THE
CONVECTION. FRONT RUNNING AHEAD OF SCHEDULE SO SOME CHANGES TO
WIND...TEMPS AND DEWPOINTS.

&&

.PREV DISCUSSION... /ISSUED 317 PM CST SUN DEC 9 2012/

DISCUSSION...
STRONG UPPER LEVEL TROUGH CONTINUES TO DIG SOUTHWARD INTO THE SOUTHERN
ROCKIES THIS AFTERNOON. IT IS EXPECTED TO ACCELERATE EAST TONIGHT...REACHING
THE MISSISSIPPI VALLEY BY MIDDAY MONDAY. THIS IS SOMEWHAT FASTER THAN
PREVIOUS FORECAST. CONVECTION SHOULD BE EAST OF THE AREA BY EARLY MONDAY
MORNING WITH ONLY SOME LIGHT RAIN LINGERING IN EASTERN PORTIONS OF
THE CWA. THE COLD CANADIAN AIR WILL ARRIVE FASTER...SO WILL MAKE SOME
DOWNWARD ADJUSTMENTS TO TEMPS FOR TONIGHT AND MONDAY.

ORGANIZED CONVECTION IS SLOW IN DEVELOPING THIS AFTERNOON...AS MID
LEVEL LASPE RATES ARE LACKING. BUT LATEST INDICATIONS SHOW THE POTENTIAL
FOR A SQUALL LINE STILL EXIST...WITH BEST CHANCES OF SEVERE STORMS
ACROSS SOUTHERN ARKANSAS INTO NORTHERN LOUISIANA AND DEEP EAST TEXAS.
STRONG WINDS WILL BE THE MAIN THREAT AS STORMS GAIN STRENGTH OVER
THE NEXT FEW HOURS. AS THE FRONT MOVES ACROSS THE CWA TONIGHT...EXPECT
NEARLY A TWENTY DEGREE DROP WITH A COUPLE HOURS AFTER FRONTAL PASSAGE
WITH TEMPERATURES FALLING INTO THE LOWER 30S ACROSS THE NORTHWEST
ZONES BY MORNING. NAM STILL HINTING AT SOME VERY LIGHT SNOW ACROSS
SOUTHEAST OKLAHOMA INTO ADJACENT SOUTHWEST ARKANSAS AROUND DAYBREAK...
BUT THINKING NOW IT WILL BE TOO BRIEF FOR MENTION IN THE ZONES AND
SHOULD BE CONFINED TO NORTHERN PORTIONS OF MCCURTAIN...SEVIER AND
HOWARD COUNTIES. SKIES WILL CLEAR QUICKLY FROM THE NORTHWEST MONDAY
AS DRIER AIR FILTERS INTO THE REGION. WINDS WILL BE QUITE GUSTY AS
THE COLD AIR SPILLS IN...BORDERING ON LAKE WIND ADVISORY CRITERIA.
HOWEVER...NOT THAT IMPRESSED WITH CURRENT WINDS SPEEDS ACROSS OKLAHOMA...
SO WILL STICK CLOSE TO MOS NUMBERS TONIGHT AND MONDAY...MAYBE JUST
SLIGHTLY FASTER.

STILL LOOKS LIKE A HARD FREEZE IS POSSIBLE ACROSS THE NORTHERN ZONES
MONDAY NIGHT AND MAYBE TUESDAY MORNING. WILL TAKE A CLOSER LOOK MONDAY.
ANOTHER TROUGH WILL CROSS THE REGION TUESDAY NIGHT...BUT WITH NO MOISTURE.
MODELS ARE IN AGREEMENT WITH MODERATING TEMPERATURES BY THURSDAY. THE
NEXT CHANCE FOR RAIN LOOKS A LITTLE DELAYED THIS RUN...WITH MODELS NOW
SHOWING THE BEST CHANCE FOR FRIDAY NIGHT INTO SATURDAY AS ANOTHER
FRONT MOVES INTO THE REGION.

AVIATION...
MOSTLY LOW VFR CIGS WITH MULTIPLE DECKS...AND SOME TEMPO MVFR CIGS
AT SPOTS THIS AFTN. SOUTH WINDS AROUND 10 KTS WITH A FEW GUSTS 15-20
KTS HAS REMAINED PRETTY STEADY TODAY. SCATTERED LINE OF CONVECTION
JUST AHEAD OF COLD FRONT JUST NORTH OF A KTYR TO KTXK LINE. COVERAGE
ALONG THIS LINE REMAINS MORE ISOLD OVER SW AR ATTM. THIS LINE IS
MOVING VERY SLOWLY AS DEEP SW FLOW ORIENTED SAME DIRECTION AS
FRONTAL BOUNDARY. POTENTIAL FOR STRONGER TSTM ACTIVITY THIS EVE
STILL EXISTS AND THIS LINE MAY SOLIDIFY. AFTER FROPA...NORTH WINDS
15 TO 25 KTS...AND MOSTLY VFR CIGS WITH -RA TO CONTINUE INTO
NIGHT...SOME ICING POSSIBLE ALOFT IN EVAPORATIVE COOLING BEFORE PCPN
ENDS. DECREASING CLOUDS BY EARLY MORNING...VFR SKC AND CONTINUED STG
NORTH WINDS FOR MOST OF MONDAY./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  50  28  51  29 /  80  20   0   0   0
MLU  49  52  28  50  29 /  80  50   0   0   0
DEQ  36  45  19  47  18 /  10  10   0   0   0
TXK  37  46  25  48  25 /  30  10   0   0   0
ELD  43  49  25  49  24 /  90  30   0   0   0
TYR  35  47  24  50  27 /  20  10   0   0   0
GGG  39  49  24  50  25 /  30  10   0   0   0
LFK  45  51  27  52  28 /  80  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/24
Hazardous weather outlook, Dec 9, 11:55 AM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CST SUN DEC 9 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD
FRONT THIS AFTERNOON AND EVENING. THERE IS A CHANCE SOME OF THESE
STORMS COULD BECOME SEVERE. THE ATMOSPHERE AHEAD OF THE FRONT IS
MODERATELY UNSTABLE WITH MLCAPE VALUES OF AROUND 1000 J/KG.
AVAILABLE DEEP LAYER SHEAR WILL PROMOTE SUPERCELL DEVELOPMENT.
ALSO...BY SUNSET THIS EVENING...A SQUALL LINE IS EXPECTED TO
ORGANIZE...BRINGING THE FOCUS TO LOCALLY DAMAGING WIND GUSTS. A
TORNADO OR TWO IS ALSO POSSIBLE THIS EVENING AS LOW LEVEL WINDS
STRENGTHEN FURTHER. THE AREA OF MOST CONCERN FOR SEVERE WEATHER
WILL BE ACROSS SOUTHCENTRAL ARKANSAS INTO NORTHCENTRAL LOUISIANA
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE REQUIRED THIS
AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT.

In the hours before

Special weather statement, Dec 9, 7:09 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CST SUN DEC 9 2012

TXZ152-165>167-100215-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-
709 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     HUNTINGTON...MACUNE...PINELAND AND ROSEVINE...

AT 706 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF HUNTINGTON...OR
14 MILES NORTH OF ROCKLAND...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

05
Special weather statement, Dec 9, 7:20 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CST SUN DEC 9 2012

TXZ153-100215-
SHELBY-
720 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CST...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...JOAQUIN AND SHELBYVILLE...

AT 718 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MARTINSVILLE...
OR 11 MILES SOUTHWEST OF CENTER...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

05
Special weather statement, Dec 9, 7:33 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 PM CST SUN DEC 9 2012

TXZ152-165>167-100230-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-
733 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     GENEVA...MACUNE...ROSEVINE AND SAN AUGUSTINE...

AT 729 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ETOILE...OR 18
MILES NORTH OF ROCKLAND...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

05
Special weather statement, Dec 9, 7:42 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CST SUN DEC 9 2012

LAZ003>005-012-013-100245-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-WEBSTER-
742 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
     CLAIBORNE...BIENVILLE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     ARCADIA...GIBSLAND AND HEFLIN...

AT 742 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF RINGGOLD...OR 18
MILES SOUTH OF MINDEN...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Dec 9, 7:53 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CST SUN DEC 9 2012

LAZ010-011-017-018-100245-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
753 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI...

AT 749 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF CONVERSE...OR 20
MILES SOUTHEAST OF MANSFIELD...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

20
Special weather statement, Dec 9, 8:12 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CST SUN DEC 9 2012

LAZ017-TXZ167-100300-
SABINE-
812 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...
IN NORTHWEST LOUISIANA...
     SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     MANY...GENEVA...HEMPHILL AND ROSEVINE...

AT 810 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROSEVINE...OR 29 MILES SOUTHEAST
OF CENTER...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:07 PM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River, Winn38 min
Dec 9, 8:21 PM CSTTornado WarningSHVBienville, Natchitoches, Winn24 min
Dec 9, 8:51 PM CSTAreal Flood AdvisorySHVSabine3 hr
Dec 9, 9:10 PM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn50 min
Dec 9, 9:25 PM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita35 min
Dec 9, 11:53 PM CSTLake Wind AdvisorySHVBossier, Caddo, Claiborne, Webster11 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.